- Question from Star: I'm 31 and have been in menopause since last year due to chemotherapy. Now I'm taking tamoxifen for 5 years, and I'm afraid I'm going to stay in menopause. Is there a chance I won't come out of menopause?
- Answers - Patricia A. Ganz, M.D. Yes, there is a chance you won't, but there's also a possibility that you will. What happens is that during chemotherapy, the ovaries may shut down and may not be functioning regularly. There may be recovery of their function over several years, even 2-3 years later. When you take tamoxifen it may mask the recovery of your ovaries and when you stop the tamoxifen, you could have regular periods again. But it's hard to predict what's going to happen.
The Ask-the-Expert Online Conference called Managing Ongoing Medications featured Patricia Ganz, M.D. and moderator Lillie Shockney, R.N., B.S., M.A.S. answering your questions about staying on track with breast cancer medications you have to take on a regular basis.
Editor's Note: This conference took place in August 2007.
The materials presented in these conferences do not necessarily reflect the views of Breastcancer.org. A qualified healthcare professional should be consulted before using any therapeutic product or regimen discussed. All readers should verify all information and data before employing any therapies described here.
A production of LiveWorld, Inc.
Copyright 2010. All rights reserved.